Alert archive / Ohio / River Flood Warnings in 2009

River Flood Warning 35, NWS Cleveland, OH

April 21, 2009Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at Apr 21, 2009, 5:08 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 21, 2009, 8:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2009, 5:08 AM EDT (09:08 UTC)
In effect from
Apr 21, 2009, 8:00 AM EDT
Expired
Apr 22, 2009, 1:13 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.05 ft at Apr 21, 2009, 4:00 PM EDT.

actionminormoderate101214161804/2104/2204/23
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 210908
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT TUE APR 21 2009

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-211708-
/O.NEW.KCLE.FL.W.0035.090421T1200Z-090421T1800Z/
/KILO1.1.ER.090421T1200Z.090421T1200Z.090421T1200Z.NO/
508 AM EDT TUE APR 21 2009

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KILLBUCK CREEK NEAR KILLBUCK
* UNTIL THIS AFTERNOON.
* AT 5 AM TUESDAY THE STAGE WAS 14.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO RISE THIS 
  MORNING AND CREST NEAR ITS 15.0 FOOT FLOOD STAGE THIS MORNING.
* AT 16.0 FEET...FLOODING BEGINS IN LOW LYING AREAS WEST OF WATER 
  STREET IN THE VILLAGE OF KILLBUCK.

$$
4 follow-up statements
000 
WGUS81 KCLE 211615
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1215 PM EDT TUE APR 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-220015-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0100Z/
/KILO1.1.ER.090421T1400Z.090421T1600Z.090421T1900Z.NO/
1215 PM EDT TUE APR 21 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK
* UNTIL THIS EVENING.
* AT 12 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL IS EXPECTED TO DROP
  BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER 
  STREET IN THE VILLAGE OF KILLBUCK.

$$
000 
WGUS81 KCLE 211617
FLSCLE

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1217 PM EDT TUE APR 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-220015-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0100Z/
/KILO1.1.ER.090421T1400Z.090421T1600Z.090421T1900Z.NO/
1217 PM EDT TUE APR 21 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK
* UNTIL THIS EVENING.
* AT 12 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS EXPECTED TO
  DROP BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER 
  STREET IN THE VILLAGE OF KILLBUCK.

$$
000 
WGUS81 KCLE 220048
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT TUE APR 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-220622-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0622Z/
/KILO1.1.ER.090421T1400Z.090421T2100Z.090422T0022Z.NO/
848 PM EDT TUE APR 21 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK
* UNTIL LATE TONIGHT.
* AT 8 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS 
  EXPECTED TO DROP BELOW FLOOD STAGE LATE TONIGHT.
* AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER 
  STREET IN THE VILLAGE OF KILLBUCK.

$$
000 
WGUS81 KCLE 220513
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
113 AM EDT WED APR 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-220543-
/O.CAN.KCLE.FL.W.0035.000000T0000Z-090422T0622Z/
/KILO1.1.ER.090421T1400Z.090421T2100Z.090422T0200Z.NO/
113 AM EDT WED APR 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT 1 AM WEDNESDAY THE STAGE WAS 14.9 FEET AND FALLING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE OVERNIGHT AND WILL 
  CONTINUE TO FALL TO AROUND 13.0 FEET BY THURSDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 21, 2:56 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 21, 2:56 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
256 AM EDT TUE APR 21 2009

.SYNOPSIS...
SURFACE LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL REMAIN NEARLY
STATIONARY THROUGH THIS EVENING BEFORE MOVING NORTHEAST OUT OF THE
AREA WEDNESDAY. LOW PRESSURE ALOFT HOWEVER WILL REMAIN ENTRENCHED
ACROSS THE AREA THROUGH MID WEEK. THURSDAY AND FRIDAY HIGH PRESSURE
AT THE SURFACE AND ALOFT WILL BUILD ACROSS THE AREA

&&

.NEAR TERM /THROUGH TODAY/...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW COMBINED WITH DEEP
MOISTURE ACROSS THE AREA. EXPECT THE AIRMASS TO BECOME UNSTABLE
DURING THE DAY WITH HEATING. WILL KEEP POPS CATEGORICAL AS
SHOWERS SHOULD FILL IN DURING THE LATE MORNING AND AFTERNOON IN
RESPONSE TO LOW LEVEL HEATING FURTHER DESTABILIZING THE AIRMASS
ACROSS THE AREA. COULD HAVE A FEW THUNDERSTORMS AS WELL SO WILL
CONTINUE WITH THE MENTION OF POSSIBLE AFTERNOON THUNDER. TEMPS
GENERALLY IN THE LOWER 50S.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
NO BIG CHANGED FOR THE SHORT TERM PERIOD. MODELS IN GENERAL
AGREEMENT WITH LIFTING THE MICHIGAN SURFACE LOW ENE BY 12Z
WEDNESDAY...REACHING WELL INTO QUEBEC BY EVENING. THE ASSOCIATED
UPPER CLOSED LOW OVER MICHIGAN WILL OPEN AND FINALLY LIFT ENE OUT
OF THE AREA WEDNESDAY NIGHT AS AN UPPER RIDGE MOVES INTO THE
WESTERN LAKES. THIS UPPER RIDGE AND ASSOCIATED SURFACE HIGH OVER
THE OHIO VALLEY WILL CONTINUE TO INFLUENCE THE AREA THROUGH
THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
GENERAL AGREEMENT BETWEEN MODELS FRIDAY AND SATURDAY WITH THE GFS
AND ECMWF BOTH SLOWLY SHIFTING THE UPPER RIDGE EAST. AT THE
SURFACE THE HIGH WILL EXTEND INTO THE SOUTHEAST STATES FROM THE
ATLANTIC WHILE A COLD FRONT AND TROF WILL BE MOVING SOUTHEAST
ACROSS THE GREAT LAKES. THE GFS DEVELOPS LOW PRESSURE ON THE FRONT
SATURDAY WHICH SLOES THE SE PROGRESSION OF THE FRONT WHILE THE OLD
ECMWF DROPS THE FRONT ACROSS NORTHERN OHIO SATURDAY NIGHT. WILL
SIDE WITH THE GFS AT THIS TIME WHICH KEEPS THE WARM AIR ACROSS THE
AREA THROUGH THE WEEKEND BUT ALSO BRINGS THE FRONT IN SUNDAY NIGHT
ALONG WITH POSSIBLY A LINE OF STORMS. AFTERNOON TEMPS SHOULD WARM
INTO THE 70S FRIDAY THROUGH SUNDAY. FLOW WILL BE SOUTHERLY SO LAKE
BREEZE WILL LIKELY BE LIMITED.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
NO SIGNIFICANT WEATHER PATTERN CHANGES DURING TAF PERIOD AS CYCLONIC
FLOW AROUND SLOW MOVING LOW TO THE NORTH CONTINUES. TROUGHS WITH
MORE WIDESPREAD SHRA WILL ROTATE EAST ACROSS LAKE ERIE AREA TUE AND
TUE NIGHT. AREAS OF MVFR CLOUDS AND VSBY'S WITH THE SHRA WILL SPREAD
EAST TODAY ACROSS TAFS AIDED BY DAYTIME HEATING TO CAUSE ADDITIONAL
SHRA TO DEVELOP. ADDED INSTABILITY FROM UPPER LOW COULD ALLOW FOR A
LITTLE LIGHTNING TO DEVELOP BUT SHOULD BE FEW AND FAR BETWEEN SO NOT
ENOUGH OF A RISK AT THIS TIME TO MENTION IN TAFS.  MVFR CIGS SHOULD
BECOME PROGRESSIVELY MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT AS
DEVELOPING CU SPREADS INTO WIDESPREAD SC.

.OUTLOOK...EXPECT AT LEAST MVFR CONDITIONS WEDNESDAY. THURSDAY INTO
SATURDAY PREDOMINATELY VFR.

&&

.MARINE...
QUESTION IS HOW LONG IT WILL TAKE FOR SSW FLOW TO TURN MORE TO
THE WSW TO ALLOW SMALL CRAFT CONDITIONS TO REDEVELOP. BEST GUESS
IS FOR THIS TO TAKE PLACE LATER TUE NIGHT AS MOST PRONOUNCED
TROUGH ROTATES ACROSS THE LAKE. SCA WILL LIKELY STAY IN FORCE
UNTIL LATE WED NIGHT OR EARLY THU WHEN RIDGING LOOKS TO FINALLY
MOVE INTO THE LAKE. RIDGE QUICKLY MOVES EAST OF THE LAKE THU NIGHT
THEN PRESSURE GRADIENT TIGHTENS ACROSS THE LAKE ERIE AREA BETWEEN
THE HIGH TO THE EAST AND APPROACHING LOW OVER THE UPPER LAKES.
SOUTH FLOW OF 15 TO 20 AND MAYBE 15 TO 25 KNOTS LOOKS TO DEVELOP
FRI INTO SAT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Apr 20, 7:08 PM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
708 PM EDT MON APR 20 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-212315-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
708 PM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-212315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
708 PM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:24 PM EDTSmall Craft AdvisoryCLE41 hr

Nearby

River Flood Warnings in Ohio, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.